Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Linear constituents of certain character restrictions
HTML articles powered by AMS MathViewer

by I. M. Isaacs and G. R. Robinson PDF
Proc. Amer. Math. Soc. 126 (1998), 2615-2617 Request permission

Abstract:

Let $G$ be a finite irreducible complex linear group with $p$-power degree, where $p$ is a prime number. Then every $p’$-subgroup of $G$ that is normalized by a Sylow $p$-subgroup must be abelian. This and related results are proved using an elementary character-theoretic argument.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20C15
  • Retrieve articles in all journals with MSC (1991): 20C15
Additional Information
  • I. M. Isaacs
  • Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin  53706
  • Email: isaacs@math.wisc.edu
  • G. R. Robinson
  • Affiliation: Department of Mathematics, University of Leicester, Leicester LE1 7RH, England
  • Email: grr1@mcs.le.ac.uk
  • Received by editor(s): February 14, 1997
  • Communicated by: Ronald M. Solomon
  • © Copyright 1998 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 126 (1998), 2615-2617
  • MSC (1991): Primary 20C15
  • DOI: https://doi.org/10.1090/S0002-9939-98-04339-1
  • MathSciNet review: 1451809